Avastin question

Real Tar Heel
Real Tar Heel Member Posts: 290 Member

I'm starting to experience the bloody tissue syndrome in the morning with increasing severity. I don't wake up with a bloody pillow as of yet. However, this morning when I performed my usual blowing o' the nose, it took a couple of minutes to clear up, with fairly red tissue paper left in the wake.

 

So then:

Does it get incrementally worse?

Has anyone else experienced this?

Has anyone's docs taken them off an Avastin regime?

TIA

Comments

  • Trubrit
    Trubrit Member Posts: 5,625 Member
    edited November 2021 #2
    FOLFOX & bleeding

    I was not on Avistan, but FOLFOX.  I had a bloody nose quite often. I think, if I remember rightly, it was mostly on the tissue, but I do remember times when it would just start dripping, but never for very long. 

    Again, I was on a different chemo, but for all its worth, it never got worse, and it all went away after I had finished chemo.  

    I hope it works out the same for you, and becomes one of those symtoms that is just a passing thing. 

    Tru

  • BGNor
    BGNor Member Posts: 30
    Bleeding from nose

    Hi

    i have have had this problem every time I had chemo. Even without Avastin.

    My experience is that nosebleed will occur frequently, but stops relatively quick and doesn't get too bad.

    I've had Avastin included about 30 times now and nosebleed hasn't become any worse. 

    Bjorn

  • Real Tar Heel
    Real Tar Heel Member Posts: 290 Member
    edited November 2021 #4
    Thanks all. I had mentioned

    Thanks all. I had mentioned to the doc that I'd started to notice it more and she started worrying if she'd have to take the Avastin away. It didn't seem so bad at the time but I guess she planted the seed of concern...

    I wonder if it is getting worse because of the dry air in the house now that the temperatures are dropping and the heat is coming on.

  • Trubrit
    Trubrit Member Posts: 5,625 Member
    edited November 2021 #5
    Dry

    I beleive it is caused by the chemo drying out the musous membrnes in the nose as well as in the mouth.  One of the more common side effects of chemo.

    Like anything, I guess it can get out of hand.   I wonder if a huminifyer would help, as you say the air is dry becasue of the heat coming on.  I have been using an essential oil diffuser during allergy season, and that little extra moisture in the air did make a difference - and allot cheaper than a humidifyer. 

    I just googled a bit of google research and came up with this link, and while it talks about Bevacizumab and breast Cancer, it is still Avistan, so it might be helpful in understanding what could go on.  https://www.ncbi.nlm.nih.gov/pmc/articles/PMC2966623/

    I did not read through the whole paper, so I might well be way off track.

    Tru

  • Real Tar Heel
    Real Tar Heel Member Posts: 290 Member
    edited November 2021 #6
    Slept in the room without the

    Slept in the room without the ceramic heat and had the usual minor blood on the tissue in the morning, so eliminating the dry air seemed to help. I did have a cold for a few days, which has subsided so there is also far less congestion. Could be a combo of factors, shrug. I will check that paper, thanks.